# SDR 20001206SH031

- Difficulty date: November 16, 2000
- Submitted: December 6, 2000
- Operation: General aviation
- Aircraft: N410AJ
- Make and model: Cessna 421C
- Aircraft serial: 421C1093
- Engine: Cont GTSIO520H
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Connecting Rod
- Condition: Failed
- Location: Nr 5 Cylinder
- Stage of operation: CL
- How discovered: O
- Nature of condition: K, J
- Precautionary procedure: O

## Discrepancy

AIRCRAFT WAS CLIMBING AFTER TAKEOFF, LOUD NOISE HEARD BY PILOT, OIL PRESSURE STARTED TO DROP, ENGINE FEATHERED.  AIRCRAFT LANDED WITHOUT INCIDENT.  FOUND NR 5 CYLINDER CONNECTING ROD FAILED, KNOCKED HOLE  IN UPPER CRANKCASE.  ENGINE TOTAL TIME 2,768.7 HOURS, 1,215.7 HOURS SMOH.  (X)
